Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 126, NWS Shreveport, LA

December 24, 2009Caldwell Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 24, 2009, 5:27 AM CST for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2009, 5:27 AM CST (11:27 UTC)
Expired
Dec 24, 2009, 6:30 AM CST
In force
63 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, LaSalle Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 4:50 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 241127
TORSHV
LAC021-059-241230-
/O.NEW.KSHV.TO.W.0126.091224T1127Z-091224T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 AM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 630 AM CST

* AT 527 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES         
  NORTHWEST OF MIDWAY...OR 4 MILES NORTHWEST OF SUMMERFIELD...MOVING 
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OLLA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS.

&&

LAT...LON 3210 9187 3209 9191 3198 9187 3192 9193
      3192 9200 3185 9200 3167 9216 3174 9234
      3227 9205 3224 9198 3219 9196 3218 9190
      3214 9186
TIME...MOT...LOC 1127Z 207DEG 37KT 3178 9220

$$

15
2 follow-up statements
000 
WWUS54 KSHV 241145
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CST THU DEC 24 2009

LAC021-059-241230-
/O.CON.KSHV.TO.W.0126.000000T0000Z-091224T1230Z/
CALDWELL LA-LA SALLE LA-
545 AM CST THU DEC 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR LA SALLE
AND CALDWELL PARISHES...

AT 543 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO.  THIS TORNADO WAS LOCATED 5 MILES EAST OF  
SPAULDING...OR JUST SOUTH OF THE HOLLUM COMMUNITY IN SOUTHERN 
CALDWELL PARISH...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLY...HOLLUM...CLARKS...GRAYSON...COPENHAGEN...PULPWOOD...COLUMBIA
HEIGHTS...COLUMBIA AND HEBERT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS.

&&

LAT...LON 3210 9187 3209 9191 3198 9187 3192 9193
      3192 9200 3185 9200 3186 9212 3192 9221
      3225 9206 3227 9205 3224 9198 3219 9196
      3218 9190 3214 9186
TIME...MOT...LOC 1143Z 207DEG 37KT 3192 9211

$$

15
000 
WWUS54 KSHV 241204
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 AM CST THU DEC 24 2009

LAC059-241213-
/O.CAN.KSHV.TO.W.0126.000000T0000Z-091224T1230Z/
LA SALLE LA-
604 AM CST THU DEC 24 2009

...THE TORNADO WARNING FOR LA SALLE PARISH IS CANCELLED...

THE TORNADIC THUNDERSTORM HAS MOVED NORTHEAST OUT OF NORTHERN 
LASALLE PARISH. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS.

LAT...LON 3210 9187 3209 9191 3198 9187 3196 9193
      3196 9200 3196 9207 3199 9214 3225 9206
      3227 9205 3224 9198 3219 9196 3218 9190
      3214 9186
TIME...MOT...LOC 1203Z 207DEG 35KT 3213 9198

$$

LAC021-241230-
/O.CON.KSHV.TO.W.0126.000000T0000Z-091224T1230Z/
CALDWELL LA-
604 AM CST THU DEC 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR CALDWELL
PARISH...

AT 603 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO.  THIS TORNADO WAS LOCATED 5 MILES SOUTH OF 
HEBERT...OR 5 MILES EAST OF COLUMBIA...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND EASTERN
TEXAS.

&&

LAT...LON 3210 9187 3209 9191 3198 9187 3196 9193
      3196 9200 3196 9207 3199 9214 3225 9206
      3227 9205 3224 9198 3219 9196 3218 9190
      3214 9186
TIME...MOT...LOC 1203Z 207DEG 35KT 3213 9198

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 3:51 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 24, 3:51 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 AM CST THU DEC 24 2009

.DISCUSSION...
QUITE A LOT TO TALK ABOUT FOR THE FORECAST OVER THE FOUR STATE
REGION THROUGH THE NEXT WEEK...ESPECIALLY OVER THE NEXT 24 HOURS. A
STRONG STORM SYSTEM IS MOVING THROUGH THE REGION TODAY. SURFACE
ANALYSIS THIS MORNING SHOWS THE SURFACE LOW IS OVER NORTHEAST TEXAS
WITH THE COLD FRONT STRETCHING DOWN TO SOUTH OF HOUSTON. SHOWER AND
THUNDERSTORM ACTIVITY HAS BEEN RATHER WIDESPREAD OVER THE FORECAST
AREA...WITH THE MOST INTENSE STORMS CURRENTLY OVER NORTHWEST
LOUISIANA.  A SQUALL LINE IS EXPECTED TO DEVELOP ALONG THE COLD
FRONT OVER THE NEXT FEW HOURS...AND THIS IS BEGINNING TO BE OBSERVED
OVER SOUTHEAST TEXAS EARLY THIS MORNING. THE SURFACE LOW IS EXPECTED
TO GRADUALLY SHIFT TO THE NORTHEAST TODAY. THE COLD FRONT AND
ASSOCIATED SQUALL LINE OF STORMS SHOULD BE LOCATED JUST EAST OF THE
SHREVEPORT AREA BY AROUND SUNRISE...AND SHOULD LEAVE THE EASTERN
PORTIONS OF THE FORECAST AREA BY LUNCHTIME.  HOWEVER THERE WILL BE
SOME LIGHT RAIN LINGERING BEHIND THIS ACTIVITY. SEVERE WEATHER WILL
CONTINUE TO BE POSSIBLE AS THESE INTENSE STORMS AFFECT PORTIONS OF
THE FOUR STATE REGION WITH WIND AND A FEW POSSIBLE TORNADOES
CONTINUING TO BE THE MAIN CONCERN.

BEHIND THE FRONT THE AREA WILL SEE STRONG NORTHWEST WINDS MOVE INTO
THE REGION.  WINDS DURING THE DAY FOR MANY LOCATIONS ARE EXPECTED TO
BECOME SUSTAINED AT OR AROUND 20 KTS...WITH HIGHER GUSTS UP TO 30
KTS POSSIBLE. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT FOR THE
ENTIRE FORECAST AREA. HAVE EXTENDED THE LAKE WIND ADVISORY TO 06Z
TONIGHT AS WINDS SHOULD CONTINUE INTO LATE THIS EVENING. IT MAY NEED
TO BE EXTENDED EVEN FURTHER IN TIME...BUT WILL LET LATER SHIFTS
MONITOR FOR THIS POSSIBILITY.  WITH THESE WINDS THE AREA WILL SEE A
STRONG PUSH OF COLD AIR INTO THE FOUR STATE REGION. TEMPERATURES ARE
EXPECTED TO DROP INTO THE MID 30S OVER THE NORTHWESTERN PORTIONS OF
THE CWFA BY THIS AFTERNOON...AND ACROSS THE WESTERN HALF OF THE CWFA
BY MID EVENING.  LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
AND LOWER 20S NORTHWEST TO FREEZING SOUTHEAST FOR TONIGHT.

THESE COLDER TEMPERATURES ARE ADVECTING INTO THE CWFA RATHER
QUICKLY. IN THE MEANTIME THERE WILL CONTINUE TO BE MOISTURE WRAPPING
AROUND THE LOW. THIS WILL CONTINUE THROUGH MUCH OF TONIGHT UNTIL THE
UPPER SHORTWAVE KICKS THE SURFACE LOW FURTHER NORTHEAST TO PULL THE
MOISTURE OUT OF THE AREA.  THESE FEATURES COMBINED WILL RESULT
IN RAIN CHANGING OVER TO SNOW BEGINNING THIS AFTERNOON IN THE
EXTREME NORTHWEST AND SPREADING SOUTH AND EAST INTO THIS EVENING.
RIGHT NOW IT LOOKS AS IF LOCATIONS ALONG AND NORTH OF AN EL DORADO
ARKANSAS TO SHREVEPORT LOUISIANA TO JACKSONVILLE TEXAS LINE WILL BE
ABLE TO SEE SNOW...MAYBE A RAIN AND SNOW MIX AROUND THAT LINE AND
SLIGHTLY FURTHER SOUTH. LOCATIONS FURTHER SOUTH SHOULD SEE PRECIP
REMAIN ALL RAIN BEFORE THE MOISTURE KICKS OUT OF THE AREA.  RAIN AND
SNOW SHOULD END FROM SOUTHWEST TO NORTHEAST DURING THE EVENING AND
OVERNIGHT HOURS.  MOST LOCATIONS SHOULD SEE THIS ACTIVITY ENDING BY
MIDNIGHT TONIGHT.  HOWEVER...A FEW LOCATIONS OVER THE EXTREME
NORTHERN PORTIONS OF THE CWFA WILL SEE SNOW COME TO AN END BY
DAYBREAK CHRISTMAS DAY.  WITH ALL OF THIS IN MIND...WE HAVE ISSUED A
WINTER STORM WARNING FOR SNOWFALL AMOUNTS RANGING FROM 4-6 INCHES
FOR OUR FIVE EXTREME NORTHWESTERN COUNTIES. HAVE ALSO ISSUED A
WINTER WEATHER ADVISORY FOR ACCUMULATIONS OF AN INCH OR MORE FOR
LOCATIONS ALONG AND NORTH OF A TYLER TEXAS TO TEXARKANA ARKANSAS TO
ROSSTON ARKANSAS. FURTHER SOUTH...IF ANY ACCUMULATIONS OCCUR IT WILL
BE LESS THAN AN INCH.

ALL OF THIS ACTIVITY WILL COME TO AN END BY DAYBREAK CHRISTMAS DAY.
HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION TO GIVE DRIER
WEATHER FOR CHRISTMAS DAY THROUGH THE WEEKEND.  TEMPERATURES WILL
REMAIN ON THE COLD SIDE WITH LOWS EXPECTED TO BE AROUND FREEZING
EACH NIGHT.  HIGHS DURING THIS TIME PERIOD SHOULD REMAIN IN THE
LOWER 50S OR COOLER.

THINGS BEGIN TO BECOME INTERESTING AGAIN FOR THE BEGINNING TO MIDDLE
OF NEXT WEEK.  A WEAK DISTURBANCE IS EXPECTED TO PASS THROUGH THE
SOUTHERN STREAM FOR THE MIDDLE OF THE WORK WEEK.  A SURFACE LOW IS
EXPECTED TO DEVELOP OVER THE NORTHERN GULF ON TUESDAY AND GRADUALLY
SHIFT EAST THROUGH WEDNESDAY. THIS WILL BRING INCREASING RAIN
CHANCES FOR TUESDAY THROUGH WEDNESDAY. WHAT IS INTERESTING IS THAT
LOW TEMPERATURES DURING THIS TIME PERIOD COULD BE AROUND FREEZING.
THIS COULD BRING SOME SORT OF WINTRY PRECIP FOR AT LEAST THE
NORTHERN HALF OF THE CWFA DURING THE NIGHT PERIODS AS THIS SYSTEM
PASSES THROUGH THE AREA.  TIMING AND DETAILS OF THIS SYSTEM ARE
STILL A BIT UNCERTAIN AS THERE CONTINUES TO BE SOME DISAGREEMENTS
BETWEEN MODELS.  FOR NOW HAVE INCLUDED A RAIN AND SNOW MIX FOR THE
NORTHERN HALF OF THE CWFA.  BUT THIS SYSTEM WILL NEED TO BE CLOSELY
MONITORED FOR TRENDS OVER THE NEXT FEW DAYS. /22/

&&

.AVIATION...
WHAT A DAY ON THE AVIATION DESK. CURRENTLY DEALING WITH WIDESPREAD
THUNDERSTORM ACTIVITY ACROSS MOST OF THE TERMINAL SITES BUT WE ARE
STARTING TO SEE A BREAK ACROSS THE NE TX TERMINALS AT THIS TIME.
THIS MAY BE TEMPORARY AS FRONTAL BOUNDARY EXTENDS FROM EAST OF GYI
TO NEAR TRL AND CRS DOWN TO CLL WITH NEW DEVELOPMENT DEVELOPING
ALONG THE COLD FRONT ITSELF. MAY NEED TO PREVAIL TSTMS ACROSS
MLU/ELD TERMINALS BY TAF TIME BUT THIS WILL DEPEND ON JUST HOW MUCH
COVERAGE IS ONGOING AT 11Z. WILL COVER ANY ADDITIONAL TSTMS WITH A
TEMPO GROUP THIS MORNING JUST EAST OF THE COLD FRONT. VERY STRONG
WINDS WILL BE SEEN IN THE WAKE OF THIS FRONT WITH SUSTAINED WINDS 15
TO 20 KTS WITH GUSTS UPWARDS 30KTS. UPPER LOW EXPECTED TO TAKE A
TRACK NEAR THE I-30 CORRIDOR THIS EVENING/OVERNIGHT AND GIVEN THE
COLD AIR ADVECTION THROUGHOUT THE DAY INTO THE NIGHT AND THE WRAP
AROUND MOISTURE IN ASSOCIATION WITH THE TROUGH...WILL LIKELY SEE A
BAND OF SNOW ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. WILL PROBABLY MENTION
SOME SNOW AT THE TYR/GGG TERMINALS BUT WILL DEFINITELY ADD SNOW TO
THE TXK TERMINAL NEAR 00Z. WRAP AROUND SNOW ENDS LATE TONIGHT.
/13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  30  46  29  51 /  90  40   0  10  10
MLU  62  32  48  28  51 / 100  40  10  10  10
DEQ  52  25  43  25  45 / 100  70   0  10  10
TXK  55  28  42  29  48 / 100  40   0  10  10
ELD  59  30  46  28  51 / 100  40  10  10  10
TYR  51  25  44  29  49 /  80  40   0  10  10
GGG  54  27  46  27  50 /  80  40   0  10  10
LFK  55  28  50  27  53 /  70  20   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: ARZ050-051-059-060-070-071.

     FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: ARZ061-072-073.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: ARZ050-051-059.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR THE FOLLOWING ZONES: ARZ060-061-070-071.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

     FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: LAZ001-002-010-017.

     FLASH FLOOD WATCH UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: LAZ003>006-011>014-018>022.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: OKZ077.

     FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: OKZ077.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: TXZ096.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR THE FOLLOWING ZONES:
     TXZ097-108>112-124>126-136-137.

&&

22/13
Hazardous weather outlook, Dec 23, 11:49 AM CST, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CST WED DEC 23 2009

ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096-
097-108>112-124>126-136>138-150-151-153-241230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-RUSK-PANOLA-SHELBY-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS
THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT
THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT
LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY
LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL
COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND
POOR DRAINAGE AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

LAZ011-017>022-TXZ149-152-165>167-241230-
RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE
SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH
THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS
AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO
BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY.
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED
HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO
PONDING OF ROADWAYS AND LOW LYING AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

05

In the hours before

Special weather statement, Dec 24, 1:21 AM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 AM CST THU DEC 24 2009

LAZ001-002-010-TXZ126-138-151-153-240815-
BOSSIER-CADDO-DE SOTO-HARRISON-MARION-PANOLA-SHELBY-
121 AM CST THU DEC 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...WESTERN BOSSIER AND NORTHERN DE SOTO...
IN NORTHEAST TEXAS...
     EASTERN MARION...EASTERN HARRISON AND EASTERN PANOLA...
IN EASTERN TEXAS...
     NORTHERN SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...OIL CITY...
     SHREVEPORT...STONEWALL...VIVIAN...DEBERRY...ELYSIAN FIELDS...
     JOAQUIN...KARNACK...MARSHALL...SMITHLAND...TENAHA...WASKOM AND
     WOODLAWN...

AT 117 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KARNACK TO 5 MILES
NORTHWEST OF ELYSIAN FIELDS TO 7 MILES NORTH OF JOAQUIN TO 6 MILES
SOUTHEAST OF TENAHA...MOVING NORTHEAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Local storm report, Dec 24, 1:36 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      6 N BROADDUS            31.39N 94.27W
12/24/2009                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            SAN AUGUSTINE COUNTY SHERIFFS OFFICE REPORTS FLOODING AT
            THE INTERSECTION OF HWY 103 AND FM 1277.

&&

18
Special weather statement, Dec 24, 1:46 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST THU DEC 24 2009

LAZ010-017-TXZ153-166-167-240845-
DE SOTO-SABINE-SAN AUGUSTINE-SHELBY-
146 AM CST THU DEC 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     DE SOTO AND SABINE...
IN EASTERN TEXAS...
     SHELBY...SAN AUGUSTINE AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     GENEVA...PATROON...ROSEVINE AND SAN AUGUSTINE...

AT 140 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SAN AUGUSTINE...
INTO WESTERN SHELBY COUNTY...AND MOVING NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...A FEW
STORMS ARE SHOWING WEAK SIGNS OF ROTATION...AND WILL BE MONITORED
CLOSELY.

18
Local storm report, Dec 24, 1:56 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TORNADO          LUFKIN                  31.33N 94.73W
12/23/2009                   ANGELINA           TX   LAW ENFORCEMENT

            *** 1 INJ *** INJURY OCCURRED AT THE LOCAL OLIVE GARDEN
            RESTAURANT PARKING LOT. THE FORCE OF THE WINDS IN
            ASSOCIATION WITH THE TORNADO FORCED A WOMAN UNDER A CAR.
            SHE WAS TREATED AND RELEASED FROM A LOCAL HOSPITAL.

1002 PM     TORNADO          LUFKIN                  31.33N 94.73W
12/23/2009                   ANGELINA           TX   BROADCAST MEDIA

            THE LUFKIN VFW BUILDING HAS BEEN COMPLETELY DESTROYED.

&&

MBERRY
Local storm report, Dec 24, 3:29 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TORNADO          4 NE PINELAND           31.29N 93.93W
12/24/2009                   SABINE             TX   LAW ENFORCEMENT

            TREES DOWNED BETWEEN PINELAND AND HEMPHILL ON HWY 83.

&&

MBERRY
Local storm report, Dec 24, 4:32 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     FLASH FLOOD      SHREVEPORT              32.47N 93.80W
12/24/2009                   CADDO              LA   NWS EMPLOYEE

            LINWOOD AVENUE BETWEEN BERT KOUNS AND FLOURNOY LUCAS ROAD
            FLOODED AT THIS TIME.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:25 PM CSTTornado WarningSHVCaddo50 min
Dec 23, 9:29 PM CSTFlash Flood WarningSHVCaddo3 hr
Dec 24, 12:15 AM CSTFlash Flood WarningSHVCaddo, De Soto, Sabine3 hr
Dec 24, 12:23 AM CSTTornado WarningSHVCaddo, De Soto41 min
Dec 24, 12:41 AM CSTFlash Flood WarningSHVCaddo4 hr
Dec 24, 1:51 AM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine39 min
Dec 24, 2:08 AM CSTTornado WarningSHVSabine37 min
Dec 24, 2:35 AM CSTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more3 hr
Dec 24, 2:41 AM CSTTornado WarningSHVSabine49 min
Dec 24, 2:48 AM CSTTornado WarningSHVBossier, Webster27 min
Dec 24, 2:54 AM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine51 min
Dec 24, 3:03 AM CSTTornado WarningSHVBienville, De Soto, Natchitoches, Red River, Webster42 min
Dec 24, 3:18 AM CSTTornado WarningSHVSabine42 min
Dec 24, 3:23 AM CSTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Dec 24, 3:37 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster4 hr
Dec 24, 4:17 AM CSTTornado WarningSHVDe Soto, Natchitoches, Sabine43 min
Dec 24, 4:21 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Webster39 min
Dec 24, 4:28 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River, Winn47 min
Dec 24, 4:54 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union51 min
Dec 24, 4:59 AM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine46 min
Dec 24, 5:21 AM CSTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River39 min
Dec 24, 5:24 AM CSTTornado WarningSHVBienville, Natchitoches, Red River51 min
Dec 24, 5:32 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union4 hr
Dec 24, 5:40 AM CSTTornado WarningSHVBienville, Lincoln50 min
Dec 24, 5:54 AM CSTFlash Flood WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine4 hr
Dec 24, 6:14 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln46 min
Dec 24, 6:18 AM CSTTornado WarningSHVNatchitoches42 min
Dec 24, 6:49 AM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union56 min
Dec 24, 6:53 AM CSTTornado WarningSHVBienville, Natchitoches, Red River52 min
Dec 24, 7:18 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Union42 min
Dec 24, 7:30 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln45 min
Dec 24, 7:33 AM CSTSevere Thunderstorm WarningSHVUnion42 min
Dec 24, 7:51 AM CSTTornado WarningSHVBienville, Claiborne, Jackson, Lincoln, Union54 min
Dec 24, 9:23 AM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita37 min
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Webster6 days
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster6 days
Dec 24, 12:30 PM CSTRiver Flood WarningSHVBienville, Bossier7 days

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.